Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 24, 2018, 8:07 AM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Jul 24, 2018, 3:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2018, 8:07 AM MDT (14:07 UTC)
- In effect from
- Jul 24, 2018, 3:00 PM MDT
- Expired
- Jul 24, 2018, 11:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS85 KBOI 241407 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 807 AM MDT Tue Jul 24 2018 ...Monsoonal moisture pushing across the warning area this afternoon will combine with strong daytime heating to bring scattered thunderstorms to the warning area. Outflow wind gusts over 40 mph are possible along with brief wetting rain if directly under the cell... IDZ423-426-ORZ636-637-250000- /O.NEW.KBOI.FW.W.0004.180724T2100Z-180725T0500Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 807 AM MDT Tue Jul 24 2018 /707 AM PDT Tue Jul 24 2018/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 11 PM MDT /10 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...AND SOUTHERN HALF OF BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 3 PM MDT /2 PM PDT/ this afternoon to 11 PM MDT /10 PM PDT/ this evening. * THUNDERSTORMS...Becoming scattered by mid afternoon through the evening hours...diminishing around midnight * OUTFLOW WINDS...Wind gusts to over 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
2 follow-up statements
145 WWUS85 KBOI 242036 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 236 PM MDT Tue Jul 24 2018 ...Monsoonal moisture pushing across the warning area combines with strong daytime heating bringing scattered thunderstorms to the warning area. Outflow wind gusts over 40 mph are possible along with brief wetting rain if directly under the cell... IDZ423-426-ORZ636-637-250500- /O.CON.KBOI.FW.W.0004.180724T2100Z-180725T0500Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 236 PM MDT Tue Jul 24 2018 /136 PM PDT Tue Jul 24 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT /10 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...AND SOUTHERN HALF OF BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... * THUNDERSTORMS...Thunderstorms will continue in coverage into the evening hours, then begin to diminish before midnight. * OUTFLOW WINDS...Wind gusts to over 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
824 WWUS85 KBOI 250448 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1048 PM MDT Tue Jul 24 2018 IDZ423-426-ORZ636-637-250600- /O.EXP.KBOI.FW.W.0004.000000T0000Z-180725T0500Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 1048 PM MDT Tue Jul 24 2018 /948 PM PDT Tue Jul 24 2018/ ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT /10 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS... BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426... 636 AND 637... Thunderstorm coverage over the area has decreased. Any further thunderstorm coverage overnight will be isolated. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 24, 3:38 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 24, 3:38 AM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Boise ID 338 AM MDT Tue Jul 24 2018 .SHORT TERM...Today through Friday...And upper ridge will continue to provide the region with hot temperatures. Moisture will be available for afternoon showers and thunderstorms, mainly along the Nevada border, although some of the convection may get into the Western Magic Valley. Gusty erratic wind gusts to 50 mph will be possible with the stronger storms. The moisture will remain in place near the ID/NV border for a slight chance of showers and thunderstorms Wednesday afternoon and evening while drier air works into southeast Oregon. The drier air will move into southwest Idaho Thursday and will remain in southeast Oregon and southwest Idaho through Friday as the flow aloft shifts to the west-northwest. .LONG TERM...Friday night through Tuesday...A shortwave trough moving through the Pacific Northwest will dampen the amplitude of the ridge somewhat giving a bit of relief to the forecast area temperature-wise. Still, highs will be in the mid 90s in the valleys and 80s in the mountains on Saturday. As the low passes to the east, the ridge will reamplify with temperatures moving back into the upper 90s to lower 100s Sunday and Monday. Tuesday could see a return of monsoon moisture to the Northern Great Basin increasing the chances for afternoon thunderstorms. && .AVIATION...VFR with sct-bkn high clouds. Isolated thunderstorms developing generally south of a KREO-KJER line after 18Z. Surface winds generally 10 kts or less, except gusty erratic winds to 40kt possible near thunderstorms. Winds aloft at 10k ft MSL: SW 10-20kt. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...BW LONG TERM....DD AVIATION.....BW
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:57 PM MDT | Special Weather Statement | BOI | 48 min | |
| Jul 24, 3:58 PM MDT | Special Weather Statement | BOI | 47 min |
Nearby
Red Flag Warnings in Idaho, 2018Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.